Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 8, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Apr 30, 2011, 4:43 AM MDT for 5 counties in Montana. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 4:43 AM MDT (10:43 UTC)
- Expired
- Apr 30, 2011, 5:45 PM MDT
- In force
- 13 hr
- Issued by
- NWS Billings, MT
Counties Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:50 AM MDT | BLIZZARD | Baker, MT | ZERO VISIBILITY REPORTED IN BAKER AS WINDS WERE GUSTING TO 64 MPH. 6 HOURS OF SUSTAINED WINDS AT +40 MPH. SNOWFALL OF 2 TO 5 INCHES REPORTED. |
| Apr 30, 12:53 PM MDT | NON-TSTM WND GST 59 | Miles City, MT | SEVERAL HOURS OF SUSTAINED WINDS OF 40 MPH. |
| Apr 30, 1:47 PM MDT | NON-TSTM WND GST 60 | 2 Nw Rock Springs, MT | NUMEROUS SUSTAINED WINDS OF 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS75 KBYZ 301043 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 443 AM MDT SAT APR 30 2011 ...STRONG NORTHWESTERLY WINDS AT THE SURFACE TODAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WESTERN NORTH DAKOTA WILL HELP USHER IN VERY GUSTY SURFACE WINDS OVER CARTER AND FALLON COUNTIES. THE POTENTIAL EXISTS FOR GUSTS AT OR ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY SATURDAY EVENING. MTZ033-037-301800- /O.NEW.KBYZ.HW.W.0008.110430T1043Z-110430T1800Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 443 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS MORNING...DIMINISHING THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 35-45 MPH WITH LOCAL GUSTS UP TO 60 MPH. * IMPACTS: GUSTY WINDS AND OCCASIONAL HEAVY WET SNOW MAY CAUSE DAMAGE TO POWER LINES AND CAUSE DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
170 WWUS75 KBYZ 301357 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 757 AM MDT SAT APR 30 2011 ...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WESTERN NORTH DAKOTA WILL HELP USHER IN VERY GUSTY SURFACE WINDS AS WELL AS BLOWING SNOW OVER CARTER AND FALLON COUNTIES. WINDS WILL GUST AT OR ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY THIS EVENING. MTZ033-037-301800- /O.CON.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 757 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323...7 AND 12. THE STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES. * TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL CONTINUE THROUGH THIS MORNING...DIMINISHING THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
894 WWUS75 KBYZ 301515 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 915 AM MDT SAT APR 30 2011 ...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY... .A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL USHER IN VERY GUSTY NORTHWEST WINDS AS WELL AS BLOWING SNOW OVER CARTER COUNTY. WINDS WILL GUST AT OR ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY THIS EVENING. MTZ033-301615- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/ FALLON- INCLUDING THE CITY OF...BAKER 915 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN REPLACED BY A BLIZZARD WARNING DUE TO THE NEAR ZERO VISIBILITIES AND SNOW COVERED ROADS IN THIS AREA. $$ MTZ037-301800- /O.CON.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/ CARTER- INCLUDING THE CITY OF...EKALAKA 915 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323 AND 212. THE STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES. * TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL CONTINUE THROUGH THIS MORNING...DIMINISHING THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
213 WWUS75 KBYZ 301758 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1158 AM MDT SAT APR 30 2011 ...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY... .A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL USHER IN VERY GUSTY NORTHWEST WINDS AS WELL AS BLOWING SNOW OVER CARTER COUNTY. WINDS WILL GUST AT OR ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY THIS EVENING. MTZ037-010000- /O.EXT.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/ CARTER- INCLUDING THE CITY OF...EKALAKA 1158 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323 AND 212. THE STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES. * TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
058 WWUS75 KBYZ 301929 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 129 PM MDT SAT APR 30 2011 ...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY... .A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL MAINTAIN VERY STRONG GUSTY NORTHWEST WINDS. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY THIS EVENING. MTZ031-032-036-058-WYZ099-010000- /O.EXA.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/ NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD- SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BROADUS...LAME DEER...SHERIDAN 129 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL GUSTS UP TO 60 MPH. * TIMING: WINDS WILL REMAIN VERY STRONG THIS AFTERNOON BEFORE DISSIPATING EARLY THIS EVENING. * IMPACTS: WINDS AT THESE SPEEDS CAN BE A HAZARD FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS POSSIBLE ESPECIALLY FOR UNSECURED OBJECTS OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ033-010000- /O.EXA.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/ FALLON- INCLUDING THE CITY OF...BAKER 129 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS: VERY STRONG WINDS CAN CAUSE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE CAN OCCUR ESPECIALLY FOR UNSECURED ITEMS OUTSIDE. TREES WITH SNOW ON THE BRANCHES COULD BE DAMAGED AND FALL. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 40 TO 50 MPH WITH LOCAL GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ037-010000- /O.CON.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/ CARTER- INCLUDING THE CITY OF...EKALAKA 129 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS: VERY STRONG WINDS CAN CAUSE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE CAN OCCUR ESPECIALLY FOR UNSECURED ITEMS OUTSIDE. TREES WITH SNOW ON THE BRANCHES COULD BE DAMAGED AND FALL. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SUSTAINED NORTHWEST WINDS FROM 40 TO 50 MPH WITH LOCAL GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
706 WWUS75 KBYZ 302345 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 545 PM MDT SAT APR 30 2011 MTZ031>033-036-037-058-WYZ099-010045- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/ NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BAKER...BROADUS...EKALAKA...LAME DEER...SHERIDAN 545 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS OVER THE AREA HAVE BEEN DIMINISHING AS A POWERFUL STORM SYSTEM OVER NORTH DAKOTA CONTINUES TO MOVE AWAY FROM THE AREA. AN OCCASIONAL WIND GUST TO 40 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS BUT THE THREAT OF STRONG WINDS HAS ENDED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 3:17 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 30, 3:17 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 AM MDT SAT APR 30 2011
.SHORT TERM...VALID FOR TDY AND SUN...
IMPRESSIVE UPPER LEVEL LOW PRESSURE SYSTEM HAS CONTINUED TO
SLOWLY MOVE INTO WESTERN NORTH DAKOTA DURING THE OVERNIGHT HOURS.
WATER VAPOR IMAGERY DEPICTING A NICE DRY SLOT MOVING AHEAD OF THE
LOW HELPING TO DESTABILIZE THE ENVIRONMENT. ALSO OF NOTE IS A
TROWAL STRUCTURE PRESENT IN THE THETA E FIELD BETWEEN 500 AND 700
MB. CROSS-SECTIONAL ANALYSIS DOES SHOW THE TROWAL AT MID-
LEVELS...HOWEVER IT DOES NOT APPEAR TO BE AS STRONG AS INITIALLY
FORECAST. WHILE IT IS MOST LIKELY RESPONSIBLE FOR SOME
PRECIPITATION...MILD SURFACE TEMPERATURES HAVE PREVENTED ANY
SUBSTANTIAL ACCUMULATIONS OVER THE FAR EASTERN ZONES.
MONITORING THE BOWMAN SD RADAR DURING THE OVERNIGHT HOURS REVEALED
SOME DECENT SNOWFALL RETURNS IN WESTERN NORTH DAKOTA...BUT RETURNS
OVER CARTER AND FALLON COUNTIES HAVE NOT BEEN THAT IMPRESSIVE.
KMLS AND KBHK HAVE REMAINED JUST ABOVE FREEZING MOST OF THE
NIGHT...GOING BACK AND FORTH BETWEEN RAIN AND SNOW.
WITH ALL OF THIS BEING SAID...AND IN COORDINATION WITH GGW AND BIS
OFFICES...THE DECISION WAS MADE TO DROP THE BLIZZARD WARNING FOR
FALLON COUNTY AND MOST OF THE WINTER WEATHER ADVISORIES. THE MAIN
REASONING FOR THIS WAS THE THOUGHT THAT ANY SNOW THAT HAS FALLEN
WOULD BE WET IN NATURE...AND THEREFORE VERY DIFFICULT TO
MOVE...EVEN WITH VERY STRONG SURFACE WINDS. BY THE TIME THE BULK
OF THE SNOW HAS MOVED THROUGH THE AREA...SURFACE TEMPERATURES WILL
WARM EVEN MORE...MOST LIKELY ELIMINATING ANY BLIZZARD LIKE
IMPACTS. HOWEVER...IT SHOULD BE NOTED THAT AN ADDITIONAL INCH OR
TWO OF ACCUMULATION IS STILL VERY POSSIBLE AT HIGHER TERRAIN.
ONLY HIGHLIGHTS THAT HAVE BEEN KEPT WERE FOR THE BIG HORNS AND
SHERIDAN COUNTY WYOMING...ALTHOUGH THE HEAVIEST BANDS HAVE BEEN
MOVING VERY QUICKLY THROUGH THERE AS WELL.
SO...THE FOCUS FOR SATURDAY WILL TURN TO WIND OVER THE FAR
EASTERN ZONES. AREAS FROM KMLS AND BROADUS EASTWARD CAN EXPECT TO
SEE VERY GUSTY NORTHWESTERLY WINDS THROUGH THE ENTIRE DAY. BEING
ON THE WESTERN EDGE OF THE VERTICALLY STACKED LOW PRESSURE SYSTEM
WILL CREATE A VERY IMPRESSIVE PRESSURE RISE FALL COUPLET AT THE
SURFACE. FURTHER ENHANCING THE SURFACE WINDS WILL BE A MIX DOWN OF
VERY STRONG NORTHERLY 850 MB WINDS...BETWEEN 50 AND 60 KNOTS. THE
WIND THREAT SHOULD DECREASE BY SATURDAY EVENING...AS THE LOW
PRESSURE SYSTEM MOVES OFF TO THE EAST.
BY SUNDAY...TEMPERATURES AT THE SURFACE SHOULD START TO REBOUND AS
NORTHWEST FLOW ALOFT RETURNS. SINGER
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
ONE SYSTEM WILL IMPACT THE EXTENDED PERIOD TUESDAY THROUGH
WEDNESDAY...WITH ANOTHER POSSIBLE FOR NEXT WEEKEND.
UPPER RIDGING BUILDS INTO THE AREA MONDAY FOR A DRY AND WARMER
DAY. BY TUESDAY AFTERNOON WILL SEE INCREASING MOISTURE OVER
WESTERN ZONES AHEAD OF NEXT STORM SYSTEM. MODELS CONTINUE TO KEEP
THE MAIN BRUNT OF THIS SYSTEM NORTH OF THE FORECAST AREA LEAVING A
DRIER DOWNSLOPE REGION OVER THE FORECAST AREA. HOWEVER THERE IS
ENOUGH PACIFIC MOISTURE AND ENERGY AS WELL AS STRONG INSTABILITY
TO KEEP HIGH CHANCE POPS IN THE FORECAST FOR ALL AREAS TUESDAY
INTO WEDNESDAY ALONG WITH SOME MENTION OF THUNDERSTORMS TUESDAY
AFTERNOON/EVENING OVER EASTERN ZONES. RIDGING BUILDS INTO WESTERN
AREAS THURSDAY DRYING THINGS OUT AND BUMPING TEMPERATURES UP TO
NEAR SEASONAL LEVELS. EASTERN ZONES WILL CONTINUE UNDER UNSTABLE
NORTHWEST FLOW WITH SHOWERS FOR ONE MORE DAY. ZONAL FLOW BUILDS IN
FOR THURSDAY NIGHT INTO FRIDAY. BY LATE IN THE DAY A STRONG SURGE
OF PACIFIC MOISTURE MOVES IN FROM THE WEST...IMPACTING THE WESTERN
MOUNTAINS WITH INCREASING SNOW SHOWER POTENTIAL.
MODELS DIVERGE ON WHAT HAPPENS SATURDAY AND SUNDAY WITH THE
EUROPEAN SOLUTION DIGGING A STORM SYSTEM OVER SOUTHERN IDAHO AND
TRACKING IT ACROSS NORTHERN WYOMING...A GOOD PATTERN FOR
PRECIPITATION ACROSS SOUTHERN MONTANA. THE GFS MAINTAINS WESTERLY
FLOW WITH SOME DIVERGENCE ALOFT AS PIECES OF ENERGY TRANSIT THE
AREA. GOOD MID LEVEL MOISTURE ADVECTION WILL KEEP SHOWERS IN THE
FORECAST BUT NOT A BIG PRECIPITATION PATTERN FOR THE AREA. WENT
WITH CLIMATOLOGY POPS FOR THESE PERIODS AND KEPT NEAR SEASONAL
TEMPERATURES IN PLACE. SHOULD THE EUROPEAN SOLUTION BECOME FAVORED
WOULD EXPECT TO RAISE POPS AND LOWER TEMPERATURES FOR NEXT
WEEKEND. CHAMBERS
&&
.AVIATION...
A STORM SYSTEM OVER THE WESTERN DAKOTAS WILL CONTINUE TO PRODUCE
AREAS OF RAIN AND SNOW EAST OF A MILES CITY TO SHERIDAN LINE THIS
MORNING...WITH MVFR TO LOCALLY LIFR CONDITIONS IN HEAVIER
PRECIPITATION BANDS. BY THIS AFTERNOON PRECIPITATION WILL
DIMINISH TO SCATTERED SHOWERS AND FLIGHT CONDITIONS WILL IMPROVE
TO VFR WITH LOCAL MVFR NEAR PRECIPITATION.
WEST OF THE MILES CITY TO SHERIDAN LINE EXPECT MAINLY VFR
CONDITIONS WITH SCATTERED RAIN/SNOW SHOWERS PRODUCING LOCAL MVFR
CONDITIONS. MVFR CONDITIONS ARE ALSO EXPECTED THIS MORNING ON THE
NORTH SLOPES OF THE BEARTOOTH AND CRAZY MOUNTAINS...IMPROVING BY
MID DAY.
NORTHWEST WINDS WILL BE VERY GUSTY TODAY WITH THE STRONGEST WINDS
EAST OF A MILES CITY TO BROADUS LINE WHERE GUSTS OF 40 TO 45 KTS
WILL BE COMMON. OTHER AREAS WILL SEE FREQUENT GUSTS OF 25 TO 35
KTS THROUGH EARLY THIS EVENING. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 050 034/052 035/061 039/058 035/056 035/062 038/067
3/W 23/W 21/U 14/W 33/W 22/W 11/B
LVM 047 027/049 029/056 033/053 028/051 029/058 032/061
4/W 23/W 21/U 24/W 33/W 22/W 13/T
HDN 051 034/055 034/063 037/062 036/058 036/063 038/069
6/W 33/W 21/U 14/W 43/W 22/W 11/B
MLS 050 035/053 035/062 038/061 038/057 037/060 039/067
5/W 23/W 21/U 13/T 44/W 22/W 11/B
4BQ 048 032/052 033/061 036/064 036/057 035/060 036/065
8/W 23/W 21/U 13/T 54/W 22/W 11/B
BHK 043 030/049 033/060 037/062 036/056 036/057 037/063
7/W 23/W 21/U 12/T 43/W 22/W 10/B
SHR 044 029/049 030/058 032/060 033/053 032/058 034/065
7/W 22/W 21/U 14/W 53/W 22/W 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY FOR
ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Apr 30, 4:24 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 424 AM MDT SAT APR 30 2011 MTZ028>042-056>058-063>068-WYZ098-099-011030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 424 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE FOCUS FOR TODAY WILL BE GUSTY SURFACE WINDS OVER CUSTER...POWDER RIVER...FALLON AND CARTER COUNTIES. A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NORTH DAKOTA WILL HELP SUSTAIN STRONG NORTHWESTERLY WINDS AT THE SURFACE...WITH OCCASIONAL GUSTS TO NEAR 50 MPH. ROADWAYS MAY ALSO BE WET DUE TO OVERNIGHT RAIN AND SNOW SHOWERS. FOR THOSE TRAVELING ON STATE AND COUNTY ROADS PLEASE USE CAUTION AS DANGEROUS CROSS-WINDS AND WET PAVEMENT COULD CAUSE HAZARDOUS DRIVING CONDITIONS. WINDS SHOULD DECREASE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:20 AM MDT | Blizzard Warning | BYZ | Fallon | 5 hr |
Nearby
High Wind Warnings in Montana, 2011High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.